Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 3, 2007, 2:36 PM PDT for San Bernardino County, California. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2007, 2:36 PM PDT (21:36 UTC)
- Expired
- Sep 3, 2007, 4:30 PM PDT
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 032139 FFWVEF CAC071-032330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 236 PM PDT MON SEP 3 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 430 PM PDT. * AT 228 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...BARSTOW...DAGGETT...LENWOOD AND NEBO CENTER. RADAR INDICATES SLOW MOVING THUNDERSTORMS ON THE SOUTH SIDE OF THE BARSTOW DAGGETT AREA HAVE DROPPED OVER 1.5 INCHES RAIN IN THE LAST HOUR. PARTS INTERSTATE 15 JUST SOUTHWEST OF BARSTOW WILL BE AFFECTED AS WELL BY THESE FLOOD PRODUCING STORMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. LAT...LON 3509 11730 3480 11732 3477 11682 3502 11675 $$ JJ
2 follow-up statements
000 WGUS75 KVEF 032233 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 328 PM PDT MON SEP 3 2007 CAC071-032330- SAN BERNARDINO CA- 328 PM PDT MON SEP 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL HAVE DISSIPATED OR MOVED NORTH OF THE WARNED AREA...HOWEVER IT WILL TAKE SOME TIME FOR THE RUNNING WATER TO SUBSIDE...HENCE THE WARNING WILL REMAIN IN EFFECT UNTIL 430 OM. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3509 11730 3480 11732 3477 11682 3502 11675 $$ JJ
000 WGUS75 KVEF 032318 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 414 PM PDT MON SEP 3 2007 CAC071-032324- SAN BERNARDINO CA- 414 PM PDT MON SEP 3 2007 ...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN HAS BEEN CANCELLED FOR WEST CENTRAL SAN BERNARDINO COUNTY... THE THUNDERSTORMS THAT CREATED THE FLASH FLOODING HAVE MOVED OUT OF THE AREA. THOUGH THE THREAT OF FLASH FLOODING IS OVER...CAUTION SHOULD BE EXERCISED IN LOW LYING AREAS TO ALLOW WATERS TO SUBSIDE. CAUTION SHOULD ALSO BE EXERCISED CROSSING ANY WATER COVERED ROADS FOR THE NEXT FEW HOURS AS WELL. LAT...LON 3509 11730 3480 11732 3477 11682 3502 11675 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:47 AM PDT, 10 hours 49 minutes earlier.
Area forecast discussion, Sep 3, 3:47 AM PDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
347 AM PDT MON SEP 3 2007
.SYNOPSIS...A STRONG AREA OF HIGH PRESSURE WILL REMAIN OVERHEAD
TODAY FOR CONTINUED UNSEASONABLY HOT AND HUMID CONDITIONS. THE HIGH
WILL SHIFT EAST TUESDAY AND WEDNESDAY AS AN AREA OF LOW PRESSURE
FROM THE PACIFIC MOVES INTO THE NORTHERN GREAT BASIN. THE LOW WILL
BRING AN INCREASE IN SOUTHWEST WINDS TUESDAY AND WEDNESDAY ALONG
WITH COOLER TEMPERATURES ON WEDNESDAY. ISOLATED TO SCATTERED
THUNDERSTORMS WILL OCCUR TODAY MOSTLY OVER THE HIGHER TERRAIN AND BY
WEDNESDAY STORMS WILL BE CONFINED TO NORTHWEST ARIZONA. THE REMNANTS
FROM HURRICANE HENRIETTE WILL MOVE NORTH ACROSS ARIZONA THURSDAY AND
FRIDAY. ITS STILL POSSIBLE THAT SIGNIFICANT RAINFALL COULD OCCUR
ACROSS NORTHWEST ARIZONA.
&&
.SHORT TERM...LAS VEGAS AND CEDAR CITY RADARS CONTINUE TO DETECT
LIGHT RAIN SHOWERS ACROSS SOUTHEAST LINCOLN AND NORTHERN MOHAVE
COUNTIES. SHOWERS APPEAR TO BE ASSOCIATED WITH WEAK DISTURBANCE
MOVING INTO SOUTHWEST UTAH WHICH WAS DEPICTED BETTER IN THE NAM
OUTPUT. SHORTWAVE CONTINUE TO MOVE EAST ACROSS SOUTHERN UTAH THIS
MORNING AND LIGHT SHOWERS WILL DISSIPATE IN ANOTHER 3-5 HOURS.
STRONG HIGH WILL REMAIN IN PLACE TODAY FOR ANOTHER UNSEASONABLY HOT
DAY. NO OUTLET FOR MONSOON MOISTURE SO LOOK FOR MORE ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT OVER THE MOUNTAINS. STORMS WILL
THEN DRIFT INTO THE VALLEYS IN THE LATE AFTERNOON AND EVENING HOURS.
A TROUGH MOVING INTO NORTHERN CALIFORNIA TUESDAY WILL START TO USHER
DRIER AIR INTO THE FAR WESTERN ZONES TUESDAY BUT STILL ENOUGH
MOISTURE/INSTABILITY LEFT ACROSS THE EASTERN HALF OF THE CWA FOR
MORE ISOLATED TO SCATTERED THUNDERSTORMS. ON WEDNESDAY...
THUNDERSTORMS WILL BE CONFINED TO MOHAVE COUNTY AS DRIER AIR
CONTINUES TO SPREAD INTO SOUTHERN NEVADA AND EASTERN CALIFORNIA.
ALONG WITH THE INCOMING TROUGH WILL BE AN INCREASE IN
SOUTH-SOUTHWEST WINDS TUESDAY AND WEDNESDAY. WILL HOLD OFF ON A FIRE
WEATHER WATCH FOR SOUTHERN NEVADA ON TUESDAY AS WIND GUSTS AND
MINIMUM RELATIVE HUMIDITY VALUES LOOK MARGINAL. WILL NEED TO WAIT
UNTIL WEDNESDAY BEFORE WE GET A BREAK IN THE TEMPERATURES.
.LONG TERM...LATEST NHC TRACK FOR HENRIETTE CONTINUES TO SHIFT EAST
AND ONLY BRUSH SOUTHEAST PORTIONS OF THE CWA. MODELS ARE STILL
HAVING SOME DIFFICULTLY WITH THE STORM...BUT ARE STARTING TO BE MORE
IN LINE WITH WHAT NHC IS PREDICTING. IT LOOKS LIKE THE BULK OF THE
MOISTURE WILL MISS THE CWA...BUT AS THE SYSTEM TRACKS NORTH IT IS
POSSIBLE THAT SOME MOISTURE WILL HEAD UP THE COLORADO RIVER VALLEY
AND ADVECT INTO THE CWA. HAVE BACKED OFF ON THE HEAVIER AND MORE
WIDESPREAD PRECIP AND LOWERED POPS TO 20 PERCENT AND ONLY COVERED
THE FAR SOUTHERN AREAS OF THE CWA. GFS IS SHOWING A TROUGH TO DROP
SOUTH FROM WESTERN CANADA AND EVENTUALLY FORM A CUTOFF LOW OFF THE
CENTRAL CA COAST. THIS WILL LEAVE THE CWA IN A RELATIVELY LIGHT FLOW
AND WILL ALLOW TEMPERATURES TO RISE SLIGHTLY. THINK TEMPERATURES
WILL START SLIGHTLY BELOW NORMAL ON THURSDAY...BUT RISE TO ABOVE
NORMAL BY THE WEEKEND. ALSO LOOKS LIKE ANY MOISTURE WILL BE SCOURED
OUT OF THE AREA AND WILL LEAVE THUNDERSTORMS OUT OF THE FORECAST.
&&
.AVIATION...FOR MCCARRAN...THE VALLEY WILL SEE A FEW CLOUDS THIS
MORNING AROUND 14K FEET. EXPECT AN INCREASE IN CLOUDS AFTER 21Z WITH
ISOLATED THUNDERSTORMS OVER THE HIGHER TERRAIN SURROUNDING THE
VALLEY. WINDS UNDER 10 KT EXPECTED EXCEPT NEAR OUTFLOW BOUNDARIES
FROM STORMS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...FEW TO SCT CLOUDS AROUND 14K FEET THIS MORNING. CLOUDS
WILL INCREASE AFTER 20Z WITH ISOLATED THUNDERSTORMS OVER THE HIGHER
TERRAIN. GREATEST CHANCES WILL REMAIN OVER MOHAVE COUNTY...CLARK
COUNTY AND EASTERN SAN BERNARDINO COUNTY WITH A GENERAL DECREASE TO
THE WEST. WINDS UNDER 12 KT AT ALL LOCATIONS EXCEPT NEAR
THUNDERSTORMS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...EXCESSIVE HEAT WARNING FROM 1 PM UNTIL 7 PM TODAY FOR
ZONES 16...17...20...21 AND 22.
.AZ...EXCESSIVE HEAT WARNING FROM 1 PM UNTIL 7 PM TODAY FOR
ZONES 2...3 AND 36.
.CA...EXCESSIVE HEAT WARNING FROM 1 PM UNTIL 7 PM TODAY FOR
ZONES 522 THROUGH 527.
&&
PIERCE/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 3, 4:26 AM PDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 426 AM PDT MON SEP 3 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-041000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 426 AM PDT MON SEP 3 2007 /426 AM MST MON SEP 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY HOT TEMPERATURES WILL CONTINUE TODAY AS THE MOJAVE DESERT REMAINS UNDER THE INFLUENCE OF STRONG HIGH PRESSURE. AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM 1 PM AND 7 PM THIS EVENING FOR ELEVATIONS BELOW 4000 FEET IN SOUTHERN NEVADA... EASTERN CALIFORNIA AND NORTHWEST ARIZONA. HIGH TEMPERATURES ARE EXPECTED TO BE AROUND 107 IN LAS VEGAS...110 IN BARSTOW...113 IN MESQUITE AND OVERTON...115 IN LAUGHLIN...NEEDLES AND LAKE HAVASU CITY...AND 121 IN DEATH VALLEY. LINGERING MONSOON MOISTURE WILL LEAD TO THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE MOVING THROUGH THE PACIFIC NORTHWEST AND NORTHERN GREAT BASIN DURING THE MIDDLE OF THE WEEK WILL BRING COOLER TEMPERATURES ON WEDNESDAY ALONG WITH GUSTY SOUTHWEST WINDS TUESDAY AND WEDNESDAY. WILL HOLD OFF ON A FIRE WEATHER WATCH FOR SOUTHERN NEVADA ON TUESDAY AS WIND GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES LOOK MARGINAL. BY LATE IN THE WEEK REMNANTS FROM HENRIETTE WILL BE MOVING INTO THE SOUTHWESTERN STATES. THERE IS BETTER CONSENSUS BETWEEN THE MODELS THAT THE REMAINS WILL TRACK NORTH ACROSS ARIZONA ON THURSDAY. SIGNIFICANT RAINFALL COULD OCCUR OVER WESTERN ARIZONA WITH A MORE WESTWARD TRACK ACROSS ARIZONA. FOR THE LATEST INTENSITY FORECAST TRACK ON TROPICAL STORM HENRIETTE VISIT THE NATIONAL HURRICANE CENTER WEB SITE AT WWW.NHC.NOAA.GOV .SPOTTER INFORMATION STATEMENT... POTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY BE ENCOUNTERED TODAY AND THIS EVENING.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:39 AM PDT | Excessive Heat Warning | VEF | Inyo, San Bernardino | 15 hr |
| Sep 3, 3:49 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 56 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.